MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC. THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D134802
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the device evaluation has been completed.The first visual inspection was performed and a dark color was found in the pebax.A second visual inspection was performed and a dark color was found in the pebax sleeve.No internal parts exposed.During further evaluation, a scanning electron microscope (sem) analysis was performed on the pebax area and the results showed evidence of mechanical damage, and a hole on the pebax surface.No other anomalies were observed.A manufacturing record evaluation was performed and no internal actions related to the reported complaint condition were identified.The customer complaint was confirmed.The root cause of the damage on the pebax cannot be related to the manufacturing process since there is evidence that the device was manufactured in accordance with documented specification and procedures, it could be related to the handling of the device during the procedure, however, this cannot be conclusively determined.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® smart touch® sf bi-directional navigation catheter for which biosense webster¿s product analysis lab identified a hole on the pebax.It was initially reported by the customer that when the case was concluded the physician noticed blood in the spring component.Additional information received indicates they could not tell if there was physical damage to the catheter but confirmed there were no wires exposed.There was no difficulty experienced when maneuvering or withdrawing the catheter from the patient and a 8.5 f agilis medium curl sheath was used.As such, based on the information available, the customer¿s event was assessed as not mdr reportable since the foreign material was found underneath the pebax and there was no damage to the pebax integrity.On 2/26/2020, the complaint product was received for evaluation.Initial visual inspection found a dark color is in the pebax.This was considered to be not reportable.On 3/24/2020, during further product evaluation, a scanning electron microscope (sem) analysis was performed.Sem found showed evidence of mechanical damage and a hole on the pebax surface.These findings were assessed as mdr reportable for the hole in the pebax since the integrity of the device was compromised.This event was originally considered non-reportable, however, bwi became aware of a reportable malfunction through sem analysis on 3/24/2020 and reassessed this complaint as mdr reportable.

Brand Name
THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key9968755
Report Number2029046-2020-00549
Device Sequence Number19002345
Product Code LPB
UDI-Device Identifier10846835010152
UDI-Public10846835010152
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/19/2020
Device Model NumberD134802
Device Catalogue NumberD134802
Device Lot Number30287331M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2020
Initial Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1